Results 1 to 8 of 8

Thread: Accutane and Blepharitis please help

  1. #1
    Senior Member
    Join Date
    Jun 2005
    Location
    Long Island, NY
    Posts
    345

    Default Accutane and Blepharitis please help

    I know that accutane helped my eyes for a couple weeks and made them whiter than ever until they were dried out so bad, but I think that was cause of the dosage, I think I need to take just 5 mg, but is it true that it will inevitably cause/worsen blepharitis symptoms regardless of the dosage taken? I want to help my chrnoic bloodshot eyes and blepharitis. This aspect is of rosacea stinks cause I don't have creams or lasers for my eyes to make them whiter!! And drops don't help me. Please help. Thanks so much. -Chris

  2. #2
    Member
    Join Date
    Jul 2005
    Location
    UK
    Posts
    78

    Default

    Sorry this wont be much help, or what you want to hear but if your eye symptoms are not under control, eg with the dryness/blepharitis etc - I would seriously think about coming off the accutane.

    My derm said that it should be discontinued in uncontrolled dry eye syndrome.

    All I can say is my eyes were fine until I started on accutane. Even dosing down didnt help me so I had to come off it all together which is sad because it was really helping my skin.

    What are you doing for your symptoms at the moment other than eye drops?

  3. #3
    Senior Member
    Join Date
    Jun 2005
    Location
    Long Island, NY
    Posts
    345

    Default

    hey, no I'm not on accutane right now. I was on it in april of 2005. Right now I'm not on anything for my eyes. I'm sensitive to all OTC eyedrops. I was on restasis for about 15 months, but it started to irritate me. I was on Doxycycline, but I swear to you it made me get huge cysts for some reason. So now I'm not sure what to do. Maybe clarithromycin, minocycline, tetracycline? I do warm compresses every day and massage my eyelids which help a little bit. My inner eyelids are super red though and my eyes are bloodshot all the time. I know that when I was on accutane a year ago, my eyes were whiter than ever the first week I was on it, but with continued use, it dried them out even more to an intolerable point. But that tells me that there is some very low correct dosage of accutane that can act as a strong anti-inflammatory for redness and unclogging the meibomian glands. I don't know what else to do right now. My eye doctor will give me stough like alrex or elestat, but nothing really attacks this problem. I hope Dr. Nase posts soon about the interview with the laser eye specialist who can photcogulate the redness on the eyes to make them look white like normal people and so I don't have to look like Dracula anymore. Thanks for your time. -Chris

  4. #4
    Member
    Join Date
    Jul 2005
    Location
    UK
    Posts
    78

    Default

    I know exactly how you feel, believe me. I have the same problem.
    I have been prescribed steroid drops too before which I have to say did nothing for me - and I really thought they would help with redness/inflammation. My doctor wasn't happy about me using steroid drops anyway.

    I am assuming you have tried the preservative free drops - the single use ones. I find those much better - although they do work out expensive sometimes.

    I don't know how old you are, but I am only 27 and never thought I would have to deal with dry eye just yet - it seems to affect much older people more.

    However, I really believe that the accutane caused my problems as my eyes were not red or dry before. I hear what you are saying - maybe an ultra low dose may be helpful, 20mg was way too much for me. The thing is with my eyes being as they are at the moment - I wouldnt consider going back on them at all at the moment, my doc probably wouldnt give me any more now anyway.

    I would give anything to go back a few months to how my eyes used to be - if only I knew then what I know now. It is truly miserable to have this problem day in day out.

    How bad is your blepharitis - your eyes might settle a bit if you get that under control.

    Keep us informed how you are getting on - youre not on your own.

    Take care.

  5. #5
    Senior Member RachelRose's Avatar
    Join Date
    Jun 2005
    Location
    WA USA
    Posts
    138

    Default

    I had my blepharits under control until I went on inderol to deal with a horrid post laser-tx flare (really abnormal reaction). The inderol was so great for the flushing! But it killed my eyes. I went off the inderol after about ten days but the eye dryness stayed; they burn so badly. I am going to try restasis. If that doesn't work I'll try the plugs.
    - Rachel Rose

  6. #6
    Senior Member
    Join Date
    Jun 2005
    Location
    Long Island, NY
    Posts
    345

    Default

    hey RachelRose, I started a few things that I think could help you for your eyes. I'm on tetracycline right now and it seems to be starting to calm things down, I would def try this. My eye doctor also gave me Alrex twice a day to break the bad inflammatory cycle. I started Theratears nutrional omega 3 therapy that you can get in the eyedrop aisle. (takes about 8 weeks to feel results). I also ordered N-acetylcysteine from my CVS pharmacy which is a supplement that is supposed to be really great at treating and preventing blepharitis symptoms. The article is under this link http://www.thehealthierlife.co.uk/ar...epharitis.html

    I also starting doing lid massages along with my warm compressess and they seem to help. Here's the link that shows you how to do it...
    http://www.agingeye.net/otheragingeye/blepharitis.php

    Restasis may be good for you too. It helped me for about a year and then seemed to irritate me for some reason, but that does not mean it will do the same for you. Good Luck. -Chris

  7. #7
    Senior Member RachelRose's Avatar
    Join Date
    Jun 2005
    Location
    WA USA
    Posts
    138

    Default

    Thank you Yankees. Can you tell me if your red eye problem was caused by the restasis? I see that red eyes is cited as a possible side effect for this medication which makes me leery of it. In other words, does it give you red eyes that remain even when you go off it in your experience?
    - Rachel Rose

  8. #8
    Senior Member
    Join Date
    Feb 2007
    Posts
    135

    Default

    I know this is an old post, but why is there such conflicting evidence and reports about accutane and its effects on ocular rosacea? Some reports suggest that a very low dose (say 10mg 2xweek) over a few months helps unclog the meibomein glands. Some say that ocular rosacea gets worse and stays worse when off the drug. Has anyone had dry eye/ocular rosacea on accutane and come off of it ok without it making it worse long term?

    Thanks,
    SC

Similar Threads

  1. Developed blepharitis :(
    By sparrow-legs in forum Ocular Rosacea
    Replies: 5
    Last Post: 18th February 2010, 11:35 PM
  2. Treatments for Blepharitis
    By rosaceastriken in forum Ocular Rosacea
    Replies: 3
    Last Post: 2nd December 2009, 08:50 PM
  3. Chronic blepharitis
    By hilary2 in forum Ocular Rosacea
    Replies: 8
    Last Post: 4th November 2008, 12:22 PM
  4. Pregnancy and blepharitis
    By hopeful in forum Ocular Rosacea
    Replies: 0
    Last Post: 14th October 2008, 02:43 PM
  5. vinegar for SD and blepharitis
    By sunbad in forum Ocular Rosacea
    Replies: 2
    Last Post: 22nd May 2006, 07:02 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •